MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120164
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos and images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure via subclavian vein and right innominate vein, the pta balloon allegedly separated from the catheter inside the patient's vein.It was further reported that snare was used to retrieve the balloon.Reportedly new puncture was made through patient's femoral vein to remove the balloon.The current status of the patient was unknown.
 
Event or Problem Description
It was reported that during an angioplasty procedure via subclavian vein and right innominate vein, the pta balloon allegedly separated from the catheter inside the patient's vein.It was further reported that snare was used to retrieve the balloon.Reportedly the balloon had to be pushed till the iliac and a new puncture was made through patient's femoral to remove the balloon.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Four photos were reviewed.All the photos show the balloon which was completely detached from the catheter.The balloon was noted to be inverted.There were no other anomalies noted in the submitted photos.Three radiographic images were reviewed.The images show several stages of the balloon separated from the delivery catheter.There is a digital subtraction image the shows an inflated balloon with contrast flowing around it.The markers for the balloon are not aligned with the balloon.There is a similar non subtracted image that shows the balloon not aligned with the catheter markers.The balloon is inflated.The final image is in the abdomen with the partially inflated balloon completely separated from the catheter markers and beyond the tip of the catheter.All the three images demonstrate the balloon separate from the catheter markers which should align with the balloon so that placement for accurate dilation can be done.The balloon has separated from the catheter and by the last image does not appear to be attached to the catheter.This is a disruption of the catheter.Dislodgement could happen traversing a tight stenosis or placement via a small sheath.As the submitted photo and radiographic images confirms that the balloon was detached from the catheter, the investigation was confirmed for the reported balloon detachment and the balloon, which was taken out from the patient's body, noted to be inverted in the provided photos confirms the investigation for the reported difficult to remove issue.A definitive root cause for the reported balloon detachment and difficult to remove, the detached balloon could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 03/2025), g3, h6 (method).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was returned for evaluation.The balloon was noted to be detached from the catheter, exposing the inner guide wire lumen.The detached balloon was noted to be in an inverted condition.No other anomalies were noted during the visual evaluation.No functional testing was performed due to the condition of the device.Four photos were reviewed.All the photos show the balloon which was completely detached from the catheter.The balloon was noted to be inverted.There were no other anomalies noted in the submitted photos.Three radiographic images were reviewed.The images show several stages of the balloon separated from the delivery catheter.There is a digital subtraction image that shows an inflated balloon with contrast flowing around it.The markers for the balloon are not aligned with the balloon.There is a similar non subtracted image that shows the balloon not aligned with the catheter markers.The balloon is inflated.The final image is in the abdomen with the partially inflated balloon completely separated from the catheter markers and beyond the tip of the catheter.All the three images demonstrate the balloon separate from the catheter markers which should align with the balloon so that placement for accurate dilation can be done.The balloon has separated from the catheter and by the last image does not appear to be attached to the catheter.This is a disruption of the catheter.Dislodgement could happen traversing a tight stenosis or placement via a small sheath.As the submitted photo, radiographic images and the return sample analysis confirm that the balloon was detached from the catheter, the investigation was confirmed for the reported balloon detachment, and the balloon, which was taken out of the patient's body and noted to be inverted in the provided photos and sample analysis, confirms the investigation for the reported difficult to remove issue.A definitive root cause for the reported balloon detachment and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiration date: 03/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16822798
Report Number2020394-2023-00296
Device Sequence Number20579880
Product Code DQY
UDI-Device Identifier00801741060823
UDI-Public(01)00801741060823
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120164
Device Catalogue NumberATG120164
Device Lot Number93QG0063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/18/2023
06/20/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/20/2023
06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown